Antidepressants affecting libido

(9 Posts)
lightbulbooo Wed 06-Sep-17 21:32:31

I started antidepressants a few months ago and I have completely lost interest in sex and even masterbation and when I do, I'm finding it really hard to reach orgasm.
I have always had quite a high sex drive whilst my husband has never really been too bothered. It's always been unbalanced and I would feel hurt and rejected often because he wasn't as bothered as I was.
That said, I'm not obsessed. I would have been happy with two or three times a week but it was more like once a week to two weeks.
Anyway, since starting antidepressants I have lost interest completely, found myself pretending to be asleep when he comes to bed and even making up excuses not to dtd which is really not like me at all, I don't think I've ever not wanted to "take part" before.
I'm feeling better in myself so I know the antidepressants are working for me but this feels like I've lost a big part of me. And I don't want my husband to feel rejected or me to feel like it's a chore.
Has anybody else experienced this? What did you do?

OP’s posts: |
Brahms3rdracket Wed 06-Sep-17 22:11:47

Yes I experienced this too. Fortunately my use of the ADs was brief, so I recovered my normal libido when i stopped taking them. Obviously you shouldn't stop your medication without discussing it with your doctor though. Could you possibly ask if there's an alternative type of AD that might have less chance of this side effect maybe? Sorry i can't be more help, I sympathise and understand your frustration.

RockinSushi Wed 06-Sep-17 22:12:50

Is it Citalopram?
I'm having exactly the same problem 😏

lightbulbooo Wed 06-Sep-17 22:33:38

No it's Sertraline. I can imagine it's not a big deal to most people but I feel like a different person. I want to want it, but I just don't sad

OP’s posts: |
8oo8s Wed 06-Sep-17 22:51:17

Sadly, this is an incredibly common side effect of anti-depressants. I've completely been where you are now and I know it can have such a huge effect on your life. It made me feel like I wasn't 'myself' and really impacted on my self esteem and how I felt about my relationship with my partner, which really is ! !!n't what you need when you already feel depressed!

However, as it's so common, GPs are really clued up about it, will have encountered this a thousand times before and will be able to discuss your options with you. People react in different ways to different types of Anti-Ds and so it might be worth thinking about changing your medication and trying something new, depending on the impact it's having on you. I'd definitely suggest going and chatting to your GP about it, there are loads of options. You don't have to just 'deal with' this.

I hope things start looking a little brighter for you.

cloudchasing Sat 09-Sep-17 15:15:14

It's why I won't ever have antidepressants ever again. I just can't ever come. My clit is like a bit of rubber. Not worth the sacrifice imo.

Jason118 Sun 10-Sep-17 16:12:09

Get to your GP for help - this aspect of AD killed my wife and my sex life completely, although the use was completely necessary at the time.

Advertisement

EvaGraceMummy2015 Mon 11-Sep-17 19:34:27

I experienced the exact same thing when I started with sertraline too, it felt impossible to orgasm! I'd actually be enjoying it at the time (after DP finally got me in the mood haha🙈) but just couldn't quite 'get there'!! But after a few months everything seemed to resume back to normal and it was fine, all I can say is hopefully it won't last long for you either! Good luck x

MisiSam Fri 13-Oct-17 07:40:12

I also experienced this, everything went back to normal when I stopped taking them, don’t stop taking them for this reason only as your well-being is more important.

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in